MAUDE Adverse Event Report: ENDOLOGIX AFX; BIFURCATED STENT GRAFT

ENDOLOGIX AFX; BIFURCATED STENT GRAFT
Model Number BA25-80/I16-55
Medical Device Problem Code Material Puncture/Hole (1504)
Health Effect - Clinical Codes Failure of Implant (1924); Rupture (2208)
Date of Event 01/06/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device involved in this event will not be returned for evaluation as it remains implanted in the patient.Patient medical records and imaging studies will be requested for further evaluation by the clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.Device iteration is afx with duraply.
 
Event or Problem Description
The patient was initially implanted with a bifurcated stent graft and a suprarenal aortic extension to treat an abdominal aortic aneurysm (aaa).Approximately five (5) years post initial procedure, the patient presented to the emergency room with a rupture caused by a type 3b endoleak.A secondary procedure was completed.The physician elected to reline the original implanted devices with another bifurcated stent graft, a non- endologix (gore) limb stent graft and another non- endologix (icast) stent.The 3b endoleak was resolved; however, the patient's blood pressure was still not good because of the blood in the abdomen.The physician elected to open the abdomen to relieve the pressure and make sure the graft was working to exclude the ruptured aaa.The patient was closed and sent to the intensive care unit.
 
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows the type iiib endoleak and rupture were confirmed.The additional surgical procedure (laparotomy) was unconfirmed.This is moderately consistent with the reported adverse event/incident.Procedure related harms, device, user, procedure, or anatomy relatedness of this complaint could not be determined with the medical records available for review.The final patient status was not reported.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Device iteration is afx with duraply.

Brand Name
AFX
Common Device Name
BIFURCATED STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
MDR Report Key11245773
Report Number2031527-2021-00036
Device Sequence Number19725743
Product Code MIH
UDI-Device Identifier00818009010070
UDI-Public(01)00818009010070(17)171001
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Remedial Action Other,Recall
Type of Report Initial,Followup
Report Date (Section B) 01/06/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/01/2017
Device Model NumberBA25-80/I16-55
Device Lot Number1275847003
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/06/2021
Supplement Date Received by Manufacturer03/05/2021
Initial Report FDA Received Date01/28/2021
Supplement Report FDA Received Date03/25/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-0006-2019
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SUPRARENAL AORTIC EXTENSION, LOT # 1252031019
Outcome Attributed to Adverse Event Required Intervention;
Patient Age70 YR